MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for analysis.No damages or irregularities were found with the introducer sheath and axium prime pusher.Blood was found within the introducer sheath.The axium prime implant coil was found damaged, stretched, and broken with the polypropylene filament broken.The distal segment of the implant coil was found extending out of the introducer sheath.The axium prime coil could not be used for resistance testing due to the damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the cause could not be determined.The returned axium prime implant coil was found damaged/stretched/broken.It is possible the damage occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter or tortuous anatomy.Blood was found within the introducer sheath; therefore, it is possible insufficient continuous flush was used, causing blood to backflow up the micro catheter and into the introducer sheath.As the phenom-17 micro catheter used in the event was not returned for analysis, any contribution of the phenom-17 towards the resistance could not be assessed.The phenom-17 micro catheter is compatible for use with the axium prime coil.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the second coil delivered got stuck 1cm into the hub of the microcatheter, and didn't move when pushed or pulled.The device was then able to be pulled out of the microcatheter once the coil unraveled and was retrieved.The device was replaced which was used without issue.The coil was able to be pushed smoothly from the sheath, and no damage was seen on the coil or microcatheter.The patient was undergoing treatment of an amorphous, ruptured, a-com aneurysm with a max diameter of 4mm and a neck width of 2.5mm.It was noted that the patient's blood flow speed and vessel tortuosity were normal.The devices were prepared as indicated per the ifu.There were no related patient symptoms.Ancillary devices include a fubuki 6f guide catheter, phenom 17 microcatheter, chikai guidewire.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12493503
Report Number2029214-2021-01176
Device Sequence Number1240133
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public00847536021235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot NumberB056142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2021
Initial Report FDA Received Date09/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1